EXTENDED FLEXIBILITY OF LYAPUNOV EXPONENTS FOR ANOSOV DIFFEOMORPHISMS

PABLO D. CARRASCO, Radu Saghin

Research output: Contribution to journalArticlepeer-review

Abstract

Bochi-Katok-Rodriguez Hertz proposed recently a program on the flexibility of Lyapunov exponents for conservative Anosov diffeomorphisms, and obtained partial results in this direction. For conservative Anosov diffeomorphisms with strong hyperbolic properties we establish extended flexibility results for their Lyapunov exponents. We give examples of Anosov diffeomorphisms with the strong unstable exponent larger than the strong unstable exponent of the linear part. We also give examples of derived from Anosov diffeomorphisms with the metric entropy larger than the entropy of the linear part. These results rely on a new type of deformation which goes beyond the previous Shub-Wilkinson and Baraviera-Bonatti techniques for conservative systems having some invariant directions. In order to estimate the Lyapunov exponents even after breaking the invariant bundles, we obtain an abstract result which gives bounds on exponents of some specific cocycles and which can be applied in various other settings. We also include various interesting comments in the appendices: our examples are C2 robust, the Lyapunov exponents are continuous (with respect to the map) even after breaking the invariant bundles, a similar construction can be obtained for the case of multiple eigenvalues.

Original languageEnglish
Pages (from-to)3411-3449
Number of pages39
JournalTransactions of the American Mathematical Society
Volume375
Issue number5
DOIs
StatePublished - 2022
Externally publishedYes

Fingerprint

Dive into the research topics of 'EXTENDED FLEXIBILITY OF LYAPUNOV EXPONENTS FOR ANOSOV DIFFEOMORPHISMS'. Together they form a unique fingerprint.

Cite this